Louisiana, 2010Damaging Winds and Lightning Strike in Louisiana, August 22, 2010
August 22, 2010 · NWS SHV · 16 events in 5 counties and zones
Severe thunderstorms developed during the heating of the day across Southwest Arkansas into Northwest Louisiana. This activity developed ahead of a frontal boundary that was pulled up nearly stationary across central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed during the heating of the day across Southwest Arkansas into Northwest Louisiana. This activity developed ahead of a frontal boundary that was pulled up nearly stationary across central Arkansas. Afternoon temperatures were between 100 and 105 degrees so instability was excessive across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 2:45 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 2:45 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SUN AUG 22 2010
.DISCUSSION...
CONVECTION INCREASING THIS AFTERNOON...INFLUENCED BY HEATING IN A
VERY MOIST ENVIRONMENT. THE FRONTAL BOUNDARY WHICH APPEARED TO
REACH NORTH LOUISIANA THIS MORNING HAS MIXED OUT...AND VERY
DIFFICULT TO FIND THIS AFTERNOON. NEAREST LOWER DEWPOINTS AND
TEMPERATURES ARE IN KENTUCKY AND MISSOURI AND WINDS ARE QUITE
VARIABLE ACROSS THE REGION. WEAK SURFACE HIGH NOW OVER THE GREAT
LAKES REGION WILL SIDE EAST BY TUESDAY AS A FAIRLY STRONG SHORT
WAVE MOVES ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL BRING A
CHANGE TO THE WEATHER ACROSS THE FOUR STATE REGION...AS A 1025 MB
SURFACE HIGH BUILDS IN BEHIND THE UPPER TROUGH ON WEDNESDAY. THIS
WILL BRING SLIGHTLY LOWER TEMPERATURES AND A SIGNIFICANT DROP IN
DEWPOINTS. MOS MAY BE A LITTLE OVER DONE...BUT MORNING LOWS MAY
FALL INTO THE UPPER 60S ACROSS PORTIONS OF THE AREA BY WEDNESDAY.
DEWPOINTS SHOULD FALL INTO THE MID AND UPPER 60S AS EARLY AS
TUESDAY AFTERNOON...SO HEAT INDEX VALUES WILL NO LONGER BE HIGHER
THAN THE TEMPERATURE.
ON THE FLIP SIDE...RAIN CHANCES WILL DECREASE AS THE DRIER AIR
SPREADS OVER THE REGION. AFTER MONDAY...THE NEXT BEST CHANCE OF
RAIN WILL NOT OCCUR UNTIL NEXT SUNDAY...AS THE SOUTHERLY WINDS AND
MOISTURE RETURN. CHANCE OF RAIN WITH THE TUESDAY NIGHT FRONT LOOK
SMALL AT THIS TIME.
&&
.AVIATION...
A WEAK FRONTAL BOUNDARY EXTENDING ACROSS SOUTHEAST OKLAHOMA...
THROUGH SOUTHERN ARKANSAS...IS EXPECTED TO CONTINUE TO DRIFT SOUTH.
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL
GRADUALLY DIMINISH THROUGH 00Z. OTHERWISE...VFR CONDITIONS...ALONG
WITH LIGHT SOUTHWEST WINDS...ARE FORECAST TO PREVAIL THROUGH THE
PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 100 76 99 73 / 20 10 10 10 10
MLU 75 99 72 99 71 / 20 10 10 0 10
DEQ 75 99 71 100 68 / 20 10 10 10 10
TXK 76 100 73 98 71 / 20 10 10 10 10
ELD 75 99 71 98 68 / 20 10 10 10 10
TYR 77 101 77 100 72 / 20 10 10 10 10
GGG 77 100 77 99 73 / 20 20 10 10 10
LFK 76 99 76 100 73 / 20 20 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14/05Hazardous weather outlook, Aug 22, 11:00 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 22 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE FOUR STATE REGION
THROUGH MONDAY...RESULTING IN AFTERNOON TEMPERATURES REACHING
AROUND 100 DEGREES. THESE WARM TEMPERATURES...COMBINED WITH
THE HUMIDITY...WILL RESULT IN HEAT INDEX VALUES CLIMBING INTO
THE 105 TO 110 DEGREE RANGE ACROSS THE REGION TODAY. HEAT INDEX
VALUES ARE EXPECTED TO EXCEED 105 DEGREES BY AROUND 1 PM...AND ARE
NOT EXPECTED TO FALL BACK BELOW 105 DEGREES UNTIL AROUND 7 PM.
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING AS
A WEAK COLD FRONT MOVES SOUTHWARD ACROSS NORTH LOUISIANA AND EAST
TEXAS. GUSTY WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE
POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HEAT INDEX VALUES WILL AGAIN RISE INTO THE 105 TO 110 DEGREE RANGE
MONDAY AFTERNOON ACROSS THE FOUR STATE REGION. HOWEVER...HIGH
PRESSURE IS EXPECTED TO BREAK DOWN SOMEWHAT ON TUESDAY...RESULTING
IN LOWER TEMPERATURES AND LOWER HEAT INDEX VALUES THROUGH THE
REMAINDER OF THE WEEK.
AS ANOTHER COLD FRONT APPROACHES THE FOUR STATE REGION ON
THURSDAY...MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE. ONCE AGAIN...GUSTY WINDS...HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 22, 4:05 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT SUN AUG 22 2010
ARZ073-222245-
UNION-
505 PM CDT SUN AUG 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...HUTTIG...JUNCTION CITY...LAPILE...LAWSON...
LISBON...MOUNT HOLLY...NORPHLET...SMACKOVER...STRONG...URBANA
AND WESSON...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR LISBON...OR 7 MILES SOUTHWEST OF
SMACKOVER...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
14Special weather statement, Aug 22, 4:59 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT SUN AUG 22 2010
LAZ004-006-230000-
CLAIBORNE-UNION-
559 PM CDT SUN AUG 22 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF JUNCTION CITY...MOVING
SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.Thunderstorm Wind, Union
- When
- August 22, 5:05 PM CST
- Where
- Union County, 1.5 mi NNW of Rum Center
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -92.660
Numerous trees were downed near Rum Center east southeast of Junction City, Louisiana.
Thunderstorm Wind, Union
- When
- August 22, 5:10 PM CST
- Where
- Union County, 1.38 mi S of Conway
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.860, -92.400
Trees were downed near Conway.
Thunderstorm Wind, Union
- When
- August 22, 5:25 PM CST
- Where
- Union County, 1.87 mi WSW of Cooley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.860, -92.660
Trees were downed north of Bernice, Louisiana.
Thunderstorm Wind, Claiborne
- When
- August 22, 5:28 PM CST
- Where
- Claiborne County, 0.58 mi E of Corney Lake
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.900, -92.740
Trees and powerlines were downed in the Weldon, Louisiana community.
Thunderstorm Wind, Claiborne
- When
- August 22, 5:30 PM CST
- Where
- Claiborne County, 4.05 mi ESE of Mahan
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -92.990
Trees were downed near Antioch, Louisiana.
Thunderstorm Wind, Union
- When
- August 22, 5:40 PM CST
- Where
- Union County, 1.81 mi SW of Bernice
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -92.670
Trees were downed near Hwy. 167.
Thunderstorm Wind, Claiborne
- When
- August 22, 5:40 PM CST
- Where
- Claiborne County, 1.81 mi NE of Lisbon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.820, -92.830
Several trees were downed northeast of Lisbon, Louisiana.
Thunderstorm Wind, Claiborne
- When
- August 22, 7:00 PM CST
- Where
- Claiborne County, 0.58 mi W of Athens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -93.030
Trees were downed near Athens, Louisiana.
Thunderstorm Wind, Bienville
- When
- August 22, 7:10 PM CST
- Where
- Bienville County, Arcadia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -92.920
Large tree limbs were downed along with power outages reported in Arcadia, Louisiana.
Thunderstorm Wind, Webster
- When
- August 22, 7:10 PM CST
- Where
- Webster County, 0.58 mi E of Springhill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.000, -93.460
Trees and powerlines were downed in Springhill, Louisiana.
Thunderstorm Wind, Bossier
- When
- August 22, 7:10 PM CST
- Where
- Bossier County, 1.8 mi SE of Bolinger
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.660
Trees and powerlines were downed east of Plain Dealing, Louisiana.
Lightning, Bossier
- When
- August 22, 7:15 PM CST
- Where
- Bossier County, 0.69 mi S of Plain Dealing
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.700
Lightning started a small fire when it hit a house on Hwy. 3 near Plain Dealing. There were no injuries reported.
Thunderstorm Wind, Bossier
- When
- August 22, 7:20 PM CST
- Where
- Bossier County, 2.07 mi N of Rocky Mt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -93.630
Trees and powerlines were downed in Rocky Mount, Louisiana.
Thunderstorm Wind, Bossier
- When
- August 22, 7:50 PM CST
- Where
- Bossier County, 0.9 mi SW of Benton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 32.690, -93.740
Trees were downed along with a fence with iron posts that were bent over.
Thunderstorm Wind, Bossier
- When
- August 22, 8:15 PM CST
- Where
- Bossier County, 1.81 mi NE of Curtis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.450, -93.630
Winds were estimated near 60 mph approximately 5 miles south southeast of Bossier City, Louisiana.
Thunderstorm Wind, Webster
- When
- August 22, 8:23 PM CST
- Where
- Webster County, 0.69 mi S of Doyline
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -93.420
Trees were uprooted in Doyline, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Flooding in New York, August 22 to 27, 2010$50,000 · 7 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242844, 242846, 242847, 242858, 242848, 242849, 242850, 242852, 242853, 242854, 242855, 242857, 242856, 243981, 242859, 242860.